Alert archive / Oklahoma / River Flood Warnings in 2016

River Flood Warning 41, NWS Norman, OK

June 12, 2016Carter County, Garvin County, Murray County, Oklahoma

NWS Norman, OK issued this river flood warning at Jun 12, 2016, 12:12 PM CDT for Carter County, Garvin County, Murray County, Oklahoma. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Jun 12, 2016, 12:12 PM CDT (17:12 UTC)
Expired
Jun 12, 2016, 8:25 PM CDT
In force
8 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Carter County, OK, Garvin County, OK, Murray County, OK

The radar

The Norman radar (KTLX), 90 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wildhorse Creek near Hoover (HVRO2). The gauge peaked at 29.13 ft at Jun 12, 2016, 6:00 PM CDT.

actionminormoderatemajor1520253006/1206/1306/14
Action stage
20 ft
Minor stage
25 ft
Moderate stage
27 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07329700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

098 
WGUS44 KOUN 121712
FLWOUN
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1212 PM CDT SUN JUN 12 2016

OKC019-049-099-130125-
/O.NEW.KOUN.FL.W.0041.160612T1712Z-160613T0125Z/
/HVRO2.1.ER.160612T1544Z.160612T1800Z.160612T1925Z.NO/
1212 PM CDT SUN JUN 12 2016

The National Weather Service in Norman has issued a 

* Flood Warning for 
  The Wildhorse Creek near Hoover. 
  
* until this evening...or until the warning is cancelled. 
  
* At 11:30 AM Sunday the stage was 26.1 feet. 
  
* Minor flooding is occurring and Minor flooding is forecast. 
  
* Flood stage is 25.0 feet. 
  
* Forecast...The Wildhorse Creek will continue rising and crest near 
  26.5 feet early Sunday afternoon. The Wildhorse Creek will fall 
  below flood stage early Sunday afternoon. 
  
* Impact...At 27.0 feet...Agricultural lands...oilfields...and 
  local roads along the creek in Carter and Murray counties may be 
  inundated by flood depths varying to 2 feet.
  
 
&&
 
LAT...LON 3452 9744 3449 9748 3452 9730 3454 9717
      3456 9718 3455 9732

$$
1 follow-up statement
373 
WGUS84 KOUN 121956
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
256 PM CDT SUN JUN 12 2016

OKC019-049-099-122026-
/O.CAN.KOUN.FL.W.0041.000000T0000Z-160613T0125Z/
/HVRO2.1.ER.160612T1544Z.160612T1700Z.160612T1725Z.NO/
256 PM CDT SUN JUN 12 2016

The Flood Warning is cancelled for
  The Wildhorse Creek near Hoover. 
  
* At 2 PM Sunday the stage was 23.8 feet.
  
* Flood stage is 25.0 feet.
  
* Forecast: The Wildhorse Creek has fallen below flood stage,
  but a second rise is now forecast to crest below flood 
  stage near 24.1 feet Sunday evening. Any additional forecast 
  information will be issued via hydrologic statements for this 
  location for this event.
  
* Impact...At 24.0 feet...Near bankfull levels occur along the creek 
  in Carter and Murray counties.
 
&&
 
LAT...LON 3452 9744 3449 9748 3452 9730 3454 9717
      3456 9718 3455 9732

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jun 12, 6:39 AM CDT, 5 hours 33 minutes earlier.

Area forecast discussion, Jun 12, 6:39 AM CDT, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Norman OK
639 AM CDT SUN JUN 12 2016

.DISCUSSION...
The 12/12Z TAF discussion is below.

&&

.AVIATION...
Numerous showers and thunderstorms will continue this morning,
generally southeast of I-44. These storms may affect (or at least
be in the vicinity of) KOKC/KOUN/KLAW. Elsewhere, confidence and
expected coverage is too low to include in TAFS this morning. In
addition, lower (MVFR or perhaps IFR) ceilings may temporarily
affect KGAG and KWWR this morning. More isolated storms are
expected to develop this afternoon, but coverage is too low to
include at any sites.

Overnight, a complex of thunderstorms may approach KGAG and KWWR
toward the end of period. PROB30s were included to account for
this possibility. MVFR ceilings may also develop toward 12Z
tomorrow morning, but opted not to include in TAFS for now.

Mahale

&&

.PREV DISCUSSION... /issued 412 AM CDT SUN JUN 12 2016/

DISCUSSION...
Scattered showers and thunderstorms have developed in the
vicinity of a mid-level low across southwest Oklahoma. The
HRRR, HRRRX, and the 00Z 4KM NAM indicate scattered thunderstorms
will continue to slowly shift eastward through the morning into
the afternoon. Therefore, increased shower/storm chances to likely
along and southeast of Interstate-44 this morning. The primary
threat will be localized flooding as these storms are very
efficient rain producers (based on radar and surface
observations).

A MCS is expected to develop across the High Plains later
today/tonight. Remnants from the MCS may affect northwest Oklahoma
early Monday morning. Isolated to scattered thunderstorms are
expected to develop once again Monday afternoon. Greatest risk
will be along and east of Interstate-35, where there will be lowered
heights aloft.

By Tuesday, a compact mid-level trough is expected to move into
the Great Plains. Current model consensus still indicates the
greatest ascent will stay north of Oklahoma. However, effective
bulk shear around 30 knots and MLCAPE > 4000 J/kg would be
sufficient for severe storms/supercells if any storms are able to
develop in Oklahoma.

Hot temperatures--especially across western Oklahoma and western
north Texas--are expected Tuesday through Friday. The GFS is most
aggressive with 850 mb temps 30C+ near the Texas/Oklahoma panhandle
border. The ECMWF is not as aggressive with the low-level thermal
fields, but still opted to bump temperatures up slightly Thursday
and Friday. Areas east of I-35 could get close to or exceed heat
advisory criteria based on current temperature/dewpoint
forecasts.

There is still evidence--especially in the GFS--of a possible
backdoor front late in the week. Overall confidence is low, but
will cool temperatures slightly on Saturday.

Mahale

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  87  71  89  73 /  50  10  30  20
Hobart OK         90  72  94  75 /  30  10  20  10
Wichita Falls TX  89  72  94  75 /  50  20  20  10
Gage OK           91  70  94  72 /  20  30  20  10
Ponca City OK     89  71  90  74 /  30  10  30  20
Durant OK         86  71  88  74 /  60  30  30  10

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

17/10/10
Hazardous weather outlook, Jun 12, 8:26 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED...
NATIONAL WEATHER SERVICE NORMAN OK
826 AM CDT SUN JUN 12 2016

OKZ004>048-050>052-TXZ083>090-131330-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
826 AM CDT SUN JUN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
AN AREA OF HEAVY THUNDERSTORMS WITH VERY HEAVY RAIN WILL PERSIST
THIS MORNING ACROSS PORTIONS OF SOUTHERN OKLAHOMA. LOCALLY HEAVY
RAINFALL IN PORTIONS OF SOUTHWEST AND SOUTH CENTRAL OKLAHOMA THAT
COULD LEAD TO DANGEROUS FLASH FLOODING IN THE AREAS THAT DO RECEIVE
SIGNIFICANT RAINFALL. THESE STORMS ARE EXPECTED TO DIMINISH LATE
THIS MORNING.

SHOWERS AND STORMS WILL LIKELY REDEVELOP THIS AFTERNOON WITH THE
HIGHEST CHANCES NEAR AND SOUTHEAST OF INTERSTATE 44. HEAVY
RAIN COULD AGAIN LEAD TO LOCALIZED FLASH FLOODING. GUSTY WINDS...
AND FREQUENT LIGHTNING WILL BE ALSO BE POSSIBLE... BUT ORGANIZED
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.THUNDERSTORMS...
THERE WILL BE A CHANCE OF THUNDERSTORMS ON MONDAY...TUESDAY...AND
FRIDAY NEXT WEEK. HEAVY RAINFALL WILL CONTINUE TO BE A HAZARD WITH
ANY STORMS. ON TUESDAY...THERE IS A MARGINAL RISK OF SEVERE
WEATHER NORTH AND EAST OF A LINE FROM WOODWARD... TO LAWTON... TO
PAULS VALLEY... TO ADA OKLAHOMA.

.HEAT...
INCREASING TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN HIGH
AFTERNOON HEAT INDICES FROM TUESDAY ONWARD...REACHING 100 TO 105
AT TIMES ACROSS MUCH OF CENTRAL AND SOUTHERN OKLAHOMA...AND
WESTERN NORTH TEXAS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

CORRECTED WORDING

In the hours before

Local storm report, Jun 12, 10:49 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1049 AM CDT SUN JUN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 AM     FLASH FLOOD      LAWTON                  34.60N 98.42W
06/12/2016                   COMANCHE           OK   AMATEUR RADIO

            11TH STREET NEAR NUMU CREEK CLOSED DUE TO HIGH WATER.

&&

FM
Local storm report, Jun 12, 10:54 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1054 AM CDT SUN JUN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     FLASH FLOOD      LAWTON                  34.60N 98.42W
06/12/2016                   COMANCHE           OK   AMATEUR RADIO

            INTERSTATE 44 CLOSED BY HIGH WATER NEAR ROGERS LANE.

&&

FM
Local storm report, Jun 12, 10:55 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1055 AM CDT SUN JUN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     FLASH FLOOD      6 E DUNCAN              34.50N 97.85W
06/12/2016                   STEPHENS           OK   AMATEUR RADIO

            STATE HIGHWAY 29 CLOSED DUE TO HIGH WATER.

&&

FM
Local storm report, Jun 12, 11:21 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1121 AM CDT SUN JUN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     FLASH FLOOD      DUNCAN                  34.50N 97.96W
06/12/2016                   STEPHENS           OK   AMATEUR RADIO

            ONE FOOT DEEP WATER OVER US HIGHWAY 81 IN CENTRAL PART OF
            DUNCAN.

&&

FM
Local storm report, Jun 12, 11:30 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT SUN JUN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 AM     FLASH FLOOD      MAYSVILLE               34.82N 97.41W
06/12/2016                   GARVIN             OK   LAW ENFORCEMENT

            ONGOING FLASH FLOODING IN AND AROUND MAYSVILLE.

&&

FM
Local storm report, Jun 12, 11:36 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1136 AM CDT SUN JUN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLASH FLOOD      3 S PAOLI               34.78N 97.26W
06/12/2016                   GARVIN             OK   PUBLIC

            HIGH WATER RESCUE SOUTH OF PAOLI.

&&

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:03 PM CDTSpecial Weather StatementOUNCanadian27 min
Jun 11, 7:05 PM CDTSpecial Weather StatementOUNBlaine55 min
Jun 11, 7:30 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey17 min
Jun 12, 2:09 AM CDTSpecial Weather StatementOUNGreer51 min
Jun 12, 2:16 AM CDTSpecial Weather StatementOUNMcClain59 min
Jun 12, 2:48 AM CDTSpecial Weather StatementOUNGreer42 min
Jun 12, 2:59 AM CDTSpecial Weather StatementOUNMcClain61 min
Jun 12, 3:30 AM CDTSpecial Weather StatementOUNWashita45 min
Jun 12, 3:32 AM CDTSpecial Weather StatementOUNComanche43 min
Jun 12, 3:38 AM CDTAreal Flood AdvisoryOUNCleveland, Garvin, Grady, McClain, Pottawatomie3 hr
Jun 12, 3:55 AM CDTSpecial Weather StatementOUNCleveland, Garvin, McClain65 min
Jun 12, 3:58 AM CDTSpecial Weather StatementOUNCarter, Murray62 min
Jun 12, 4:12 AM CDTSpecial Weather StatementOUNWashita48 min
Jun 12, 4:17 AM CDTSpecial Weather StatementOUNComanche43 min
Jun 12, 4:31 AM CDTAreal Flood AdvisoryOUNCarter, Garvin, Johnston, Murray, Pontotoc3 hr
Jun 12, 4:34 AM CDTSpecial Weather StatementOUNCoal56 min
Jun 12, 4:39 AM CDTFlash Flood WarningOUNCleveland, Garvin, McClain, Pottawatomie3 hr
Jun 12, 4:56 AM CDTSpecial Weather StatementOUNCleveland, Garvin, Johnston, Murray, Pottawatomie64 min
Jun 12, 4:58 AM CDTSpecial Weather StatementOUNGrady62 min
Jun 12, 5:00 AM CDTSpecial Weather StatementOUNKiowa45 min
Jun 12, 5:07 AM CDTAreal Flood AdvisoryOUNCoal, Hughes, Johnston, McClain, Pontotoc, Pottawatomie and 1 more3 hr
Jun 12, 5:15 AM CDTAreal Flood AdvisoryOUNCaddo, Comanche3 hr
Jun 12, 5:37 AM CDTSpecial Weather StatementOUNCoal, Hughes, Pontotoc, Seminole53 min
Jun 12, 5:42 AM CDTSevere Thunderstorm WarningOUNCotton33 min
Jun 12, 5:50 AM CDTAreal Flood AdvisoryOUNGrady3 hr
Jun 12, 5:59 AM CDTFlash Flood WarningOUNGarvin, Johnston, Murray, Pontotoc3 hr
Jun 12, 6:02 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton33 min
Jun 12, 6:13 AM CDTFlash Flood WarningOUNCaddo, Comanche, Garvin, Grady, McClain3 hr
Jun 12, 6:40 AM CDTAreal Flood AdvisoryOUNCarter, Comanche, Cotton, Garvin, Grady, Stephens3 hr
Jun 12, 7:19 AM CDTSpecial Weather StatementOUNStephens26 min
Jun 12, 7:33 AM CDTFlash Flood WarningOUNGarvin, McClain4 hr
Jun 12, 7:35 AM CDTSpecial Weather StatementOUNCaddo25 min
Jun 12, 7:37 AM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Grady, Stephens38 min
Jun 12, 7:48 AM CDTSpecial Weather StatementOUNComanche27 min
Jun 12, 7:56 AM CDTFlash Flood WarningOUNCaddo, Comanche3 hr
Jun 12, 8:06 AM CDTFlash Flood Warning EmergencyOUNGarvin, McClain4 hr
Jun 12, 8:16 AM CDTAreal Flood AdvisoryOUNCaddo3 hr
Jun 12, 8:51 AM CDTFlash Flood WarningOUNCaddo, Carter, Comanche, Garvin, Grady, McClain and 1 more3 hr
Jun 12, 9:06 AM CDTFlash Flood WarningOUNCarter, Garvin, Murray3 hr
Jun 12, 9:11 AM CDTFlash Flood WarningOUNCaddo, Comanche3 hr
Jun 12, 9:15 AM CDTFlash Flood WarningOUNAtoka3 hr
Jun 12, 10:16 AM CDTFlash Flood Warning EmergencyOUNComanche, Grady, Stephens3 hr
Jun 12, 10:27 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton48 min
Jun 12, 10:38 AM CDTFlash Flood WarningOUNComanche, Cotton, Stephens3 hr
Jun 12, 11:25 AM CDTFlash Flood WarningOUNGarvin, McClain3 hr
Jun 12, 11:25 AM CDTRiver Flood WarningOUNComanche, Cotton6 days
Jun 12, 12:04 PM CDTFlash Flood WarningOUNCaddo, Carter, Comanche, Garvin, Grady, McClain and 1 more3 hr
Jun 12, 12:27 PM CDTFlash Flood WarningOUNCarter, Garvin, Murray3 hr
Jun 12, 1:26 PM CDTAreal Flood WarningOUNComanche, Cotton, Stephens3 hr
Jun 12, 2:09 PM CDTAreal Flood WarningOUNGarvin, McClain6 hr
Jun 12, 2:48 PM CDTRiver Flood WarningOUNGrady17 hr
Jun 12, 2:51 PM CDTAreal Flood WarningOUNCaddo, Carter, Comanche, Garvin, Grady, McClain and 1 more6 hr
Jun 12, 3:27 PM CDTAreal Flood WarningOUNCarter, Garvin, Murray3 hr
Jun 12, 4:27 PM CDTRiver Flood WarningOUNCarter, Garvin, Murray11 hr
Jun 12, 6:36 PM CDTAreal Flood WarningOUNCaddo, Carter, Comanche, Cotton, Garvin, Grady and 3 more12 hr
Jun 12, 6:39 PM CDTSpecial Weather StatementOUNBryan36 min

Nearby

River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.